Model uncertainty in cross-country growth regressions
Carmen Fernandez,
Eduardo Ley and
Mark Steel
Additional contact information
Carmen Fernandez: School of Mathematics and Statistics, University of Saint Andrews, UK, Postal: School of Mathematics and Statistics, University of Saint Andrews, UK
Journal of Applied Econometrics, 2001, vol. 16, issue 5, 563-576
Abstract:
We investigate the issue of model uncertainty in cross-country growth regressions using Bayesian Model Averaging (BMA). We find that the posterior probability is spread widely among many models, suggesting the superiority of BMA over choosing any single model. Out-of-sample predictive results support this claim. In contrast to Levine and Renelt (1992), our results broadly support the more 'optimistic' conclusion of Sala-i-Martin (1997b), namely that some variables are important regressors for explaining cross-country growth patterns. However, care should be taken in the methodology employed. The approach proposed here is firmly grounded in statistical theory and immediately leads to posterior and predictive inference. Copyright © 2001 John Wiley & Sons, Ltd.
Date: 2001
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (511)
Downloads: (external link)
http://qed.econ.queensu.ca:80/jae/2001-v16.5/ Supporting data files and programs (text/html)
Related works:
Working Paper: Model uncertainty in cross-country growth regressions (2001) 
Working Paper: Model uncertainty in cross-country growth regressions (2001) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:16:y:2001:i:5:p:563-576
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().